Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva, anxiety - please help!
May 26, 2000

Diagnosed pos on 4/4/00, vl=73,000, CD4=430, started Sustiva, 3TC, & 4dT on 4/17/00. The first 3 days were fine with some dizziness and vivid dreams, then on day 4 extreme anxiety and sleeplessness set it, awake almost every hour with near panic. My doc prescribed Xanax 0.25 but this seems only to help a little. She says I should try to tough it out since it's barely been a week, and that the side-effects will subside. How long before I will feel myself again? This lasts throughout the day (although it's a little less than at night). I will not be able to stand this for very long since I feel like I'm losing my mind! Any suggestions on how to manage this, and how long before I can expect to feel better? Thanx!

Response from Dr. Boyle

My experience has been that the anxiety and sleeplessness side effects of Sustiva generally resolve over 2-4 weeks. There is a chance that they may persist beyond that, but in my experience that is uncommon. It sounds like your doctor is taking appropriate steps to try to get you through this and you may want to discuss additional steps (increasing the dose of Xanax or changing to another benzodiazepine with a longer duration, for example, valium). I agree with your doctor regarding trying to "tough it out", but if the side effects become intolerable or worsen you may want to talk with her about other options.



Previous
Sustiva and depression? Switch to viramune
Next
Rebounding side-effects from Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement